Symmetry and nonexistence of positive solutions of elliptic equations and systems with Hardy terms
Annales de l'I.H.P. Analyse non linéaire, Volume 28 (2011) no. 6, p. 965-981

We prove some symmetry property for equations with Hardy terms in cones, without any assumption at infinity. We also show symmetry property and nonexistence of entire solutions of some elliptic systems with Hardy weights.

DOI : https://doi.org/10.1016/j.anihpc.2011.07.003
Classification:  35B06,  35B08,  35B09
Keywords: Hardy–Sobolev inequality, Caffarelli–Kohn–Nirenberg inequality, Lane–Emden system, Nonexistence
@article{AIHPC_2011__28_6_965_0,
     author = {Jin, Tianling},
     title = {Symmetry and nonexistence of positive solutions of elliptic equations and systems with Hardy terms},
     journal = {Annales de l'I.H.P. Analyse non lin\'eaire},
     publisher = {Elsevier},
     volume = {28},
     number = {6},
     year = {2011},
     pages = {965-981},
     doi = {10.1016/j.anihpc.2011.07.003},
     zbl = {1235.35018},
     mrnumber = {2859934},
     language = {en},
     url = {http://www.numdam.org/item/AIHPC_2011__28_6_965_0}
}
Jin, Tianling. Symmetry and nonexistence of positive solutions of elliptic equations and systems with Hardy terms. Annales de l'I.H.P. Analyse non linéaire, Volume 28 (2011) no. 6, pp. 965-981. doi : 10.1016/j.anihpc.2011.07.003. http://www.numdam.org/item/AIHPC_2011__28_6_965_0/

[1] T. Aubin, Problemes isopérimétriques et espaces de Sobolev, J. Differential Geom. 11 no. 4 (1976), 573-598 | MR 448404 | Zbl 0371.46011

[2] T. Bartsch, S. Peng, Z. Zhang, Existence and non-existence of solutions to elliptic equations related to the Caffarelli–Kohn–Nirenberg inequalities, Calc. Var. Partial Differential Equations 30 no. 1 (2007), 113-136 | MR 2333098 | Zbl 1189.35092

[3] H. Berestycki, L. Nirenberg, On the method of moving planes and the sliding method, Bull. Braz. Math. Soc. 22 no. 1 (1991), 1-37 | MR 1159383 | Zbl 0784.35025

[4] L. Caffarelli, R. Kohn, L. Nirenberg, First order interpolation inequalities with weights, Compos. Math. 53 no. 3 (1984), 259-275 | Numdam | MR 768824 | Zbl 0563.46024

[5] M. Calanchi, B. Ruf, Radial and non radial solutions for Hardy–Hénon type elliptic systems, Calc. Var. Partial Differential Equations 38 no. 1 (2010), 111-133 | MR 2610527 | Zbl 1193.35035

[6] D. Cao, Y.Y. Li, Results on positive solutions of elliptic equations with a critical Hardy–Sobolev operator, Methods Appl. Anal. 15 no. 1 (2008), 81-96 | MR 2482211

[7] F. Catrina, Z.Q. Wang, On the Caffarelli–Kohn–Nirenberg inequalities: sharp constants, existence (and nonexistence), and symmetry of extremal functions, Comm. Pure Appl. Math. 54 no. 2 (2001), 229-258 | MR 1794994 | Zbl 1072.35506

[8] J.L. Chern, C.S. Lin, Minimizers of Caffarelli–Kohn–Nirenberg inequalities with the singularity on the boundary, Arch. Ration. Mech. Anal. 197 no. 2 (2010), 401-432 | MR 2660516 | Zbl 1197.35091

[9] D.G. De Figueiredo, P.L. Felmer, A Liouville-type theorem for elliptic systems, Ann. Sc. Norm. Sup. Pisa 21 (1994), 387-397 | Numdam | MR 1310633 | Zbl 0820.35042

[10] D.G. De Figueiredo, I. Peral, J.D. Rossi, The critical hyperbola for a Hamiltonian elliptic system with weights, Ann. Mat. Pura Appl. 187 no. 3 (2008), 531-545 | MR 2393146 | Zbl 1223.35177

[11] H. Egnell, Positive solutions of semilinear equations in cones, Trans. Amer. Math. Soc. 330 no. 1 (1992), 191-201 | MR 1034662 | Zbl 0766.35014

[12] N. Ghoussoub, X.S. Kang, Hardy–Sobolev critical elliptic equations with boundary singularities, Ann. Inst. H. Poincaré Anal. Non Linéaire 21 no. 6 (2004), 767-793 | MR 2097030 | Zbl 1232.35064

[13] N. Ghoussoub, F. Robert, The effect of curvature on the best constant in the Hardy–Sobolev inequalities, Geom. Funct. Anal. 16 no. 6 (2006), 1201-1245 | MR 2276538 | Zbl 1232.35044

[14] N. Ghoussoub, C. Yuan, Multiple solutions for quasi-linear PDEs involving the critical Sobolev and Hardy exponents, Trans. Amer. Math. Soc. 352 no. 12 (2000), 5703-5743 | MR 1695021 | Zbl 0956.35056

[15] B. Gidas, W.M. Ni, L. Nirenberg, Symmetry and related properties via the maximum principle, Comm. Math. Phys. 68 no. 3 (1979), 209-243 | MR 544879 | Zbl 0425.35020

[16] V. Glaser, A. Martin, H. Grosse, W. Thirring, A family of optimal conditions for the absence of bound states in a potential, E.H. Lieb, B. Simon, A.S. Wightman (ed.), Studies in Mathematical Physics, Princeton University Press (1976), 169-194

[17] C.H. Hsia, C.S. Lin, H. Wadade, Revisiting an idea of Brézis and Nirenberg, J. Funct. Anal. 259 no. 7 (2010), 1816-1849 | MR 2665412 | Zbl 1198.35098

[18] Y.Y. Li, C.S. Lin, A nonlinear elliptic PDE with two Sobolev–Hardy critical exponents, preprint, 2010.

[19] Y.Y. Li, L. Zhang, Liouville-type theorems and Harnack-type inequalities for semilinear elliptic equations, J. Anal. Math. 90 no. 1 (2003), 27-87 | MR 2001065 | Zbl 1173.35477

[20] Y.Y. Li, M. Zhu, Uniqueness theorems through the method of moving spheres, Duke Math. J. 80 no. 2 (1995), 383-418 | MR 1369398

[21] E.H. Lieb, Sharp constants in the Hardy–Littlewood–Sobolev and related inequalities, Ann. of Math. 118 no. 2 (1983), 349-374 | MR 717827 | Zbl 0527.42011

[22] F. Liu, J. Yang, Nontrivial solutions of Hardy–Henon type elliptic systems, Acta Math. Sci. Ser. B Engl. Ed. 27 no. 4 (2007), 673-688 | MR 2359792 | Zbl 1150.35371

[23] E. Mitidieri, Non-existence of positive solutions of semilinear systems in n , Differential Integral Equations 9 no. 3 (1996), 465-479 | MR 1371702 | Zbl 0848.35034

[24] R. Musina, Ground state solutions of a critical problem involving cylindrical weights, Nonlinear Anal. 68 no. 12 (2008), 3972-3986 | MR 2416099 | Zbl 1141.35019

[25] J. Serrin, A symmetry problem in potential theory, Arch. Ration. Mech. Anal. 43 no. 4 (1971), 304-318 | MR 333220 | Zbl 0222.31007

[26] J. Serrin, H. Zou, Non-existence of positive solutions of Lane–Emden systems, Differential Integral Equations 9 no. 4 (1996), 635-653 | MR 1401429 | Zbl 0868.35032

[27] J. Serrin, H. Zou, Existence of positive entire solutions of elliptic Hamiltonian systems, Comm. Partial Differential Equations 23 no. 3–4 (1998), 577-599 | MR 1620581 | Zbl 0906.35033

[28] J. Serrin, H. Zou, Existence of positive solutions of the Lane–Emden system, Atti Sem. Mat. Fis. Univ. Modena 46 (1998), 369-380 | MR 1645728 | Zbl 0917.35031

[29] E.M. Stein, G. Weiss, Fractional integrals on n-dimensional Euclidean space, J. Math. Mech. 7 no. 4 (1958), 503-514 | MR 98285 | Zbl 0082.27201

[30] M. Struwe, Variational Methods: Applications to Nonlinear Partial Differential Equations and Hamiltonian Systems, Springer Verlag (2008) | MR 2431434 | Zbl 1284.49004

[31] G. Talenti, Best constant in Sobolev inequality, Ann. Mat. Pura Appl. 110 (1976), 353-372 | MR 463908 | Zbl 0353.46018